Limit distributions of the upper order statistics for the Lévy-frailty Marshall-Olkin distribution

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

The Marshall-Olkin (MO) distribution is considered a key model in reliability theory and in risk analysis, where it is used to model the lifetimes of dependent components or entities of a system and dependency is induced by “shocks” that hit one or more components at a time. Of particular interest is the Lévy-frailty subfamily of the Marshall-Olkin (LFMO) distribution, since it has few parameters and because the nontrivial dependency structure is driven by an underlying Lévy subordinator process. The main contribution of this work is that we derive the precise asymptotic behavior of the upper order statistics of the LFMO distribution. More specifically, we consider a sequence of n univariate random variables jointly distributed as a multivariate LFMO distribution and analyze the order statistics of the sequence as n grows. Our main result states that if the underlying Lévy subordinator is in the normal domain of attraction of a stable distribution with index of stability α then, after certain logarithmic centering and scaling, the upper order statistics converge in distribution to a stable distribution if α > 1 or a simple transformation of it if α ≤ 1. Our result can also give easily computable confidence intervals for the last failure times, provided that a proper convergence analysis is carried out first.

Original languageEnglish
Pages (from-to)603-628
Number of pages26
JournalExtremes
Volume23
Issue number4
DOIs
StatePublished - 1 Dec 2020

Keywords

  • Dependent random variables
  • Extreme-value theory
  • Marshall-Olkin distribution
  • Reliability
  • Upper order statistics

Fingerprint

Dive into the research topics of 'Limit distributions of the upper order statistics for the Lévy-frailty Marshall-Olkin distribution'. Together they form a unique fingerprint.

Cite this